MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G26988
Medical Device Problem Codes Separation Failure (2547); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 - pma/510(k) #: preamendment this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a nester platinum embolization microcoil was difficult to deploy during an embolization of an abdominal artery in a patient of unknown age and gender.The doctor used a pusher stylet to advance the coil into a microcatheter.Subsequently, a 0.016-inch guidewire was used to further push the coil to the target lesion.Resistance was encountered while advancing; however, the coil and wire were still able to advance.Following attempted deployment of the coil from microcatheter tip, the wire was withdrawn.It was found that the coil and wire were stuck together, resulting in removal of the entire device including microcatheter, guidewire and the coil from the patient.Alternative cook coils were used to complete the procedure, and they were functioning well.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.It was confirmed by the user that the catheter was flushed prior to each coil deployment.
 
Additional Manufacturer Narrative
Correction: h6 - annex a.Investigation ¿ evaluation: it was reported that a nester platinum embolization micro coil was difficult to deploy during an embolization of an abdominal artery in a patient of unknown age and gender.The doctor used a pusher stylet to advance the coil into a microcatheter.Subsequently, a 0.016-inch guidewire was used to further push the coil to the target lesion.Resistance was encountered while advancing; however, the coil and wire were still able to advance.Following attempted deployment of the coil from microcatheter tip, the wire was withdrawn.It was found that the coil and wire were stuck together, resulting in removal of the entire device including microcatheter, guidewire and the coil from the patient.Alternative cook coils were used to complete the procedure, and they were functioning well.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.It was confirmed by the user that the catheter was flushed prior to each coil deployment.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one coil in a used condition.Upon visual inspection it was noted the received coil was already deployed, so tabletop testing of the device was unable to be performed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the current instructions for use [t_ce_nec_rev4] includes table with information on recommended wire guide type and size, and it recommends using a 0.018in wire guide for coils with a diameter of 0.018in.Evidence gathered upon review of the dmr, ifu, dhr, and the returned device suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that using a wire guide that is smaller than recommended in the instructions for use led to this failure, but this could not be definitively confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20523970
Report Number1820334-2024-01398
Device Sequence Number15483568
Product Code KRD
UDI-Device Identifier00827002269880
UDI-Public(01)00827002269880(17)271108(10)15058238
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26988
Device Catalogue NumberMWCE-18-14-4-NESTER
Device Lot Number15058238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI MEISTER 0.016 INCH WIRE; ASAHI PARKWAY SOFT (2.8FR-->1.98FR)
Patient SexUnknown